Alert archive / Texas / Freeze Warnings in 2026
Freeze Warning 2, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this freeze warning at Jan 16, 2026, 11:26 PM CST for 8 counties in Texas. It took effect at Jan 18, 2026, 2:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 16, 2026, 11:26 PM CST (05:26 UTC)
- In effect from
- Jan 18, 2026, 2:00 AM CST
- Expired
- Jan 18, 2026, 9:00 AM CST
- In force
- 7 hr
- Issued by
- NWS Austin/San Antonio, TX
Counties Atascosa County, TX, Bexar County, TX, Dimmit County, TX, Frio County, TX, Karnes County, TX, Maverick County, TX, Wilson County, TX, Zavala County, TX
The radar
The Austin/San Antonio radar (KEWX), 128 km from the middle of the area, began a volume at 05:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 5.4 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2365 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
471 WWUS74 KEWX 170526 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 1126 PM CST Fri Jan 16 2026 TXZ205-217>222-228-171330- /O.NEW.KEWX.FZ.W.0002.260118T0800Z-260118T1500Z/ Bexar-Maverick-Zavala-Frio-Atascosa-Wilson-Karnes-Dimmit- Including the cities of Pleasanton, Pearsall, Floresville, Crystal City, Karnes City, Eagle Pass, Carrizo Springs, and San Antonio 1126 PM CST Fri Jan 16 2026 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM CST SUNDAY... * WHAT...Sub-freezing temperatures as low as 26 to 32 degrees can be expected. * WHERE...Atascosa, Bexar, Dimmit, Frio, Karnes, Maverick, Wilson, and Zavala Counties. * WHEN...From 2 AM to 9 AM CST Sunday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent water pipes from freezing; wrap or drain or allow them to drip slowly. && $$ MM
3 follow-up statements
344 WWUS74 KEWX 170555 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 1155 PM CST Fri Jan 16 2026 TXZ205-217>222-228-172000- /O.CON.KEWX.FZ.W.0002.260118T0800Z-260118T1500Z/ Bexar-Maverick-Zavala-Frio-Atascosa-Wilson-Karnes-Dimmit- Including the cities of Pleasanton, Pearsall, Floresville, Crystal City, Karnes City, Eagle Pass, Carrizo Springs, and San Antonio 1155 PM CST Fri Jan 16 2026 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM CST SUNDAY... * WHAT...Sub-freezing temperatures as low as 26 to 32 degrees are expected. * WHERE...Atascosa, Bexar, Dimmit, Frio, Karnes, Maverick, Wilson, and Zavala Counties. * WHEN...From 2 AM to 9 AM CST Sunday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent water pipes from freezing; wrap or drain or allow them to drip slowly. && $$ MM
041 WWUS74 KEWX 172019 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 219 PM CST Sat Jan 17 2026 TXZ205-217>222-228-180700- /O.CON.KEWX.FZ.W.0002.260118T0800Z-260118T1500Z/ Bexar-Maverick-Zavala-Frio-Atascosa-Wilson-Karnes-Dimmit- Including the cities of San Antonio, Karnes City, Carrizo Springs, Eagle Pass, Floresville, Pearsall, Crystal City, and Pleasanton 219 PM CST Sat Jan 17 2026 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM CST SUNDAY... * WHAT...Sub-freezing temperatures as low as 24 degrees expected. * WHERE...Atascosa, Bexar, Dimmit, Frio, Karnes, Maverick, Wilson, and Zavala Counties. * WHEN...From 2 AM to 9 AM CST Sunday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent water pipes from freezing; wrap or drain or allow them to drip slowly. && $$ PLATT
125 WWUS74 KEWX 180420 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 1020 PM CST Sat Jan 17 2026 TXZ205-217>222-228-181500- /O.CON.KEWX.FZ.W.0002.260118T0800Z-260118T1500Z/ Bexar-Maverick-Zavala-Frio-Atascosa-Wilson-Karnes-Dimmit- Including the cities of Carrizo Springs, Pleasanton, Eagle Pass, Floresville, Crystal City, Pearsall, San Antonio, and Karnes City 1020 PM CST Sat Jan 17 2026 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM CST SUNDAY... * WHAT...Sub-freezing temperatures as low as 26 expected. * WHERE...Atascosa, Bexar, Dimmit, Frio, Karnes, Maverick, Wilson, and Zavala Counties. * WHEN...From 2 AM to 9 AM CST Sunday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent water pipes from freezing; wrap or drain or allow them to drip slowly. && $$ MM
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this freeze warning went out at Jan 16, 5:53 PM CST, 5 hours 33 minutes earlier. Its key messages:
- Fire weather concerns continue Friday and Saturday.
- A widespread freeze in store Saturday night into Sunday morning with lows mainly in the 20s.
- Rain chances return to most areas late Tuesday into early Wednesday, with the higher rainfall amounts aimed at the coastal plains region.
Area forecast discussion, Jan 16, 5:53 PM CST, 5 hours 33 minutes before
Area Forecast Discussion...UPDATED National Weather Service Austin/San Antonio TX 553 PM CST Fri Jan 16 2026 ...New AVIATION (00Z TAFS)... .KEY MESSAGES... - Fire weather concerns continue Friday and Saturday. - A widespread freeze in store Saturday night into Sunday morning with lows mainly in the 20s. - Rain chances return to most areas late Tuesday into early Wednesday, with the higher rainfall amounts aimed at the coastal plains region. && .SHORT TERM... (Tonight through Saturday night) Issued at 1248 PM CST Fri Jan 16 2026 Early afternoon observations show temperatures have warmed into the 60s to near 70 across south central Texas as a cold front drops southward through western and north Texas. The front will continue to move southward this afternoon and cold air advection will halt or reverse the morning temperature trends over the southern Edwards Plateau into the Hill Country. These areas are still on track to peak in the lower to mid 60s, while plenty of sunshine will boost temperatures into the upper 60s to mid 70s elsewhere. Behind the cold front, gusty north winds will persist through most of this evening, then gradually diminish into Saturday morning. Cold air advection will be enough to drop lows to at or below freezing over most of the Hill Country and southern Edwards Plateau, with mid 30s to near 40 elsewhere. On Saturday, high pressure remains intact and strengthens during the late morning and afternoon as another surge of cool air drops into the southern U.S. plains. Highs will peak in the 50s for most locations, except near 60 degrees along the Rio Grande. The gusty north winds and dry air will continue to result in increasing fire weather concerns on Saturday. Please see the below Fire Weather section for more information. Northerly winds remain gusty through early evening on Saturday, then decrease through the overnight hours. With very dry air in place (dewpoints in the single digits and teens) and decreasing winds, radiational cooling will take place. Look for overnight lows in the 20s for most spots, with some upper teens possible in the wind-protected valleys of the Hill Country. A Freeze Warning will be needed for those counties yet to see a widespread freeze this year. && .LONG TERM... (Sunday through next Friday) Issued at 1248 PM CST Fri Jan 16 2026 Highs on Sunday will nudge upward slightly as south to southwest winds quickly return during the afternoon hours. We still expect temperatures to remain below climatological normals for this time of year, with mid 50s to lower 60s in store. Southerly flow in the lower levels continues into Monday, but another front is noted across north Texas. Will monitor this front for the possibility of lower daytime highs across portions of the Hill Country eastward into the I-35 corridor from near Austin northward. We opted to bump cloud cover up a bit across the coastal plains as some moisture begins to move northward. Some weak disturbances will move in from the southwest and this will aid in some light rain developing over the Rio Grande plains south of Del Rio Tuesday morning. Rain chances (albeit initially fairly low) will gradually spread east and northeast into the I-35 corridor and coastal plains by Wednesday morning. For now it appears the best opportunity for rain will occur Wednesday afternoon and evening over the coastal plains region where moisture levels and stronger warm air advection will align. Rain chances will largely shift east of the region Thursday, with expected total rainfall amounts ranging from near 0.25" along I-35 to near 1" in the coastal plains. Zonal flow aloft will result in a warming and drying trend on Thursday and Friday. && .AVIATION... (00Z TAFS) Issued at 534 PM CST Fri Jan 16 2026 Wind will be the primary concern over the forecast period with frequent gusts of 22-28 kts. Despite a slight weakening of wind speeds after 06Z, gusts above 20 kts will quickly return, particularly at SAT and SSF where gusts may not ever truly subside until outside this forecast. AUS may see a lull between 06Z and 15Z, but gusts above 20 kts return after 15Z Saturday. DRT will see winds subside rather quickly this evening and they should remain gust-free through the rest of the forecast period. VFR ceilings are expected. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 37 55 28 61 / 0 0 0 0 Austin Bergstrom Intl Airport 36 55 23 62 / 0 0 0 0 New Braunfels Muni Airport 39 55 25 60 / 0 0 0 0 Burnet Muni Airport 33 50 24 60 / 0 0 0 0 Del Rio Intl Airport 36 61 26 62 / 0 0 0 0 Georgetown Muni Airport 34 53 24 62 / 0 0 0 0 Hondo Muni Airport 38 58 25 60 / 0 0 0 0 San Marcos Muni Airport 38 56 24 62 / 0 0 0 0 La Grange - Fayette Regional 39 56 26 61 / 0 0 0 0 San Antonio Intl Airport 40 56 28 60 / 0 0 0 0 Stinson Muni Airport 40 58 28 61 / 0 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 10 AM to 8 PM CST Saturday for TXZ171>173- 183>194-202>209-217>225-228. && SHORT TERM...Platt LONG TERM....Platt AVIATION...MMM
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.